Theophylline Toxicity Follow-up

Updated: Jan 07, 2016
  • Author: Greg Hymel, MD; Chief Editor: Asim Tarabar, MD  more...
  • Print
Follow-up

Further Outpatient Care

See the list below:

  • Unintentional overdose: For patients with therapeutic theophylline levels and minimal or no toxicity and acute ingestions less than 10 mg/kg, discharge and follow up within 24 hours.
  • Intentional overdose: Consider discharge of asymptomatic patients with therapeutic levels after psychiatric evaluation.
Next:

Further Inpatient Care

See the list below:

  • Admit all patients with signs and symptoms of toxicity (acute or chronic), or observe them in the ED until their theophylline level decreases and their symptoms have resolved.
  • Admit patients with theophylline levels higher than 30 mcg/mL.
  • Admit patients demonstrating cardiovascular or neurologic dysfunction to the critical care unit.
Previous
Next:

Patient Education

See the list below:

Previous